Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
150 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    Anxiety symptoms like numbness ,restlessness, taking clonafit plus. Dependency on this medicine, how to stop using this medicine?

Due anxiety symptoms like numbness, feeling of loosing control ,restlessness doctor prescribed me Clonafit Plus o.5 mg, and told me take whenever i feel nervousness i can take this medicine and it really help me to overcome the symptoms. But as its have many side effects as well which will be a huge problem for me like dependency on this medicine. I would really appreciate if you could let me know what should i do to skip out of this medicine.

Thanks & Regards,
Arvind
Wed, 3 Jul 2013
Report Abuse
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Clonafit Plus is a combination medication that contains two medicines - Escitalopram (an SSRI anti-depressant) and Clonazepam (an benzodiazepine sedative / anti-anxiety medicine). However you have mentioned that you have developed many side effects as well as a dependency on this medication.

In case you want to stop the medication, it is better to taper the dosage gradually and then stop, in order to prevent any withdrawal effects. I would suggest that it is best to do this under the advise and supervision of a doctor. You can also consult a psychiatrist for a detailed evaluation so that you can discuss further treatment options for your anxiety problem. If you don't want to take medicines, then there are good psychological therapies which can be effective in controlling your symptoms. So, please consult a psychiatrist in person for a detailed evaluation and further management.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
I find this answer helpful
Psychiatrist Dr. Nehal Shah's  Response
Hi,
Thanks for using healthcare magic.

I have gone through your available history.

Clonafit plus contains escitalopram which is selective serotonin re uptake inhibitor group antidepressant drug and clonazepam which is benzodiazepine mainly used for sleep and for reduction of anxiety.

It is advisable to taper it one by one and not simultaneously.
First, You may reduce the dose of clonazepam gradually over a period of 4-5 weeks.
Once you are free from clonazepam , you may start reducing dose of escitalopram depending upon the your condition.

It is strongly recommended that you should reduce the dose under guidance of your treating psychiatrist with regular follow up.

Thanks.
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Hello.....
Thanks for your query. Clonafit plus is a combination of escitalopram, an antidepressant and clonazepam, a sedative anxiolytic drug. Clonazepam has addictive properties. It is advisable not to abruptly stop clonazepam. A gradualn taper at the rate of 20% per week streched over 5 weeks is the shortest recommended duration for taper. Kindly consult a psychiatrist to decide regimen for taper. This would also avoid chances of seizures. Wish you good health.
Regards
Dr Sundar
Psychiatrist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello, I am a 39 year old male, 5 10, 220lbs. Currently I am taking 10mg of Lexapro for anxiety/depression. I do not smoke or drink and try to run...

Recent questions on  Panic attack

doctor1 MD

I have been prescribed Propranolol by my doctor in UK, for severe anxiety / panic attacks. However I now find that it contains lactose to which I...

doctor1 MD

HI ,
i'm 27 years old,i did varicocele surgery 2 years ago and i went through panic attack that let me take prozac and xanax for 19 years by Dr...

doctor1 MD

hi there

im a 28 year old male

ive had a heart murmor for all my life. for the last 4-5 days ive been getting like extra heatbeats. it beats normal...

doctor1 MD

I have been fainting for 1 year and 8 months. I had all kinds of test done for heart, nuero, blood work, And still no one what is causing the...

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the...

doctor1 MD

can can I take NP thyroid and Ativan not at the same time but Ativan just in case my panic attack comes out of nowhere

doctor1 MD

Hi my head feels heavy I left work early and slept for 3 hours what causes this ? I’m healthy